MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 3F MAXIMAL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 3F MAXIMAL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of rebw1997 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the device was inserted on (b)(6) 2018.It was stated at approximately 6pm the next day, during a contrast injection for a ct scan, the device ruptured.According to the radiology documentation indicated that the rate on the injector was sent for 1 ml/second.The catheter was reported to have flushed easily and had blood return prior to the power injection.Catheter had been used for intermittent infusion of ampicillin and cefapime.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed, and determined to be use related.One 3fr s/l powerpicc sv was returned for investigation.The returned sample revealed evidence of use.Blood residue was visible within the distal end of the catheter.The catheter extended 37.5cm from the distal end of the molded wing.A longitudinal split was observed in the s/l catheter tubing near the 5cm mark.The split coincided with a kink in the tubing.A microscopic examination of the split revealed a rough and granular edge and adjoining surfaces.A tactual investigation revealed that the tubing had the tendency to kink across the split that was found in the tubing.The split and kink observed in the catheter indicates that the tubing was placed in a location that was susceptible to kinking.The repeated kinking of the catheter most likely stressed the tubing to the point where the catheter material began to split.The product ifu indicates to avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.A lot history review (lhr) of rebw1997 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 3F MAXIMAL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7309620
Report Number3006260740-2018-00328
Device Sequence Number2301057
Product Code LJS
UDI-Device Identifier00801741035531
UDI-Public(01)00801741035531
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9173108D
Device Lot NumberREBW1997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 DA